DOI 10.19723/j.issn.1671-167x.2022.05.023
[Clinical characteristics and prognosis of seizures in 75 children with acute lymphoblastic leukemia].
Аннотация
OBJECTIVE
To investigate the clinical characteristics, treatment, and prognosis of seizures in children with acute lymphoblastic leukemia (ALL) during chemotherapy.
METHODS
Children with ALL with seizures during chemotherapy admitted to the Department of Pediatrics, Peking University People's Hospital from January 2010 to March 2022 were retrospectively analyzed. Clinical data including the incidence of seizure, time at seizure onset, causes, management, and prognosis were collected retrospectively.
RESULTS
A total of 932 children with ALL were admitted during the study period, of whom, 75 (8%) were complicated with seizures during the period of chemotherapy. There were 40 males and 35 females, with a median age of 7.5 (1-17) years, and 43 cases (57.3%) occurred within the first 2 months of chemotherapy. The underlying diseases were reversible posterior encephalopathy syndrome (n=15), cerebral hemorrhage (n=10, one of whom was complicated with venous sinus thrombosis), intrathecal or systemic methotrexate administration (n=11), brain abscess (n=7, fungal infection in 3 cases, and bacterial in 4), viral encephalitis (n=2), febrile seizure (n=7), hyponatremia (n=7), hypocalcemia (n=2), and unknown cause (n=14). Sixty-four children underwent neuroimaging examination after seizure occurrence, of whom 37 (57.8%) were abnormal. The electroencephalograhpy (EEG) was performed in 44 cases and was abnormal in 24 (54.4%). Fifty-five patients remained in long-term remission with regular chemotherapy, 8 patients received hematopoietic stem cell transplantation, 9 died and 3 lost to follow-up. Symptomatic epilepsy was diagnosed in 18 cases (24%), and was well controlled in 16 with over 1 year of seizure-free. Whereas 2 cases were refractory to anti-seizure medications.
CONCLUSION
Seizures are relatively common in children with ALL, most commonly due to reversible posterior encephalopathy syndrome, methotrexate-related neurotoxicity, and cerebral hemorrhage. Seizures occurred within 2 months of chemotherapy in most cases. Neuroimaging and EEG should be performed as soon as possible after the first seizure onset to identify the etiology and to improve the treatment regimen. Some cases developed symptomatic epilepsy, with a satisfactory outcome of seizure remission mostly after concurrent antiseizure medication therapy.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.